MAUDE Adverse Event Report: ARTHREX, INC. Ø10X 20MM BC IF SCRW, VENTED; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. Ø10X 20MM BC IF SCRW, VENTED; BIO SOFT TISSUE FIXATN FASTNR
Model Number Ø10X 20MM BC IF SCRW, VENTED
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a sales representative reported via email that an ar-4020c-10 fastthread biocomposite interference screw 10 x 20 mm was found to be deformed, and a cyst was observed within the tibial tunnel at the site where the screw had been used for graft fixation.This was discovered during a revision acl reconstruction procedure on (b)(6) 2026.Additional information was received on 28-jan-2026: during a revision acl reconstruction procedure, the surgeon reported that the previously implanted ar-4020c-10 fastthread biocomposite interference screw (10 x 20 mm) was fully intact but exhibited localized surface degradation that appeared to have developed over time rather than originating from the primary procedure.The entire screw was removed during the revision.The patient initially underwent acl reconstruction on (b)(6) 2025 using a quadriceps tendon autograft.The screw was placed in the tibial tunnel during the primary procedure with no issues reported at that time.The patient later presented on (b)(6) 2025 after noticing a tibial cyst, which prompted clinical evaluation.The cyst and associated fluid collection were observed within the tibial tunnel, and a specimen was sent to pathology.Intraoperative findings during the revision indicated that the acl graft was intact and well-healed, with normal appearance of both the femoral side and intra-articular structures.The tibial tunnel demonstrated cystic changes.The affected area was debrided, and an arthrex bone dowel was implanted.The tibial tunnel had healed anteromedially, and the anterolateral portion was cleaned and filled with the dowel.No additional arthrex implants were used other than the ar-4020c-10, which was originally implanted and later explanted during the revision procedure.The initial acl procedure and the revision acl reconstruction were performed by the same surgeon at the same facility.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-4020c-10 fastthread biocomposite interference screw 10 x 20 mm, batch 15404840, was received for evaluation.During visual evaluation, the screw was observed to exhibit significant structural deformation.The hexalobe drive recess at the screw head showed severe damage, including deformation of the outer diameter, wall distortion, loss of hexalobe geometry, and areas of material loss.One longitudinal side of the screw demonstrated substantial material loss, resulting in an asymmetric threaded profile.The threads exhibited plastic deformation, including flattened thread crests, collapsed flanks, dents, and multiple areas of missing material.Additionally, a porous-like surface appearance was observed in multiple regions of the screw.This surface condition was irregular and appeared inconsistent with the original manufactured finish.The ar 4020c 07 10 is identified as a biocomposite fastthread¿ interference screw, which incorporates vented sidewalls and fenestrations intended to promote bony ingrowth and biologic channeling during the healing process.These design features may present as a porous appearing surface and are considered normal and beneficial for bone integration in fastthread¿ biocomposite interference screws.The most likely cause of the reported failure is attributed to a patient-specific biological response.The applicable directions for use (dfu 0111 eo) identifies potential adverse events that may result in cyst formation, including allergic or foreign body reactions, as well as deep or superficial infection.The dfu further notes that hypersensitivity or allergic reactions to implant materials may necessitate implant removal.The implant is designed to undergo bio resorption and be progressively replaced by native bone.The rate and uniformity of resorption may vary depending on multiple factors, including individual patient biology and local physiological conditions.Additionally, non-uniform resorption may be influenced by mechanical damage or deformation incurred during implantation, which can alter the implant¿s structural integrity and resorption behavior.Directions for use dfu-0111-eo revision 3, interference screws d.Adverse effects 1.Infections, both deep and superficial.2.Foreign body reactions.3.Allergic-type reactions to pla (poly lactic acid) materials (plla (poly-l-lactic acid), pldla (poly l-d-lactic acid)) have been reported.These reactions have sometimes necessitated the removal of the implant.Patient sensitivity to device materials must be considered prior to implantation.
 
Event or Problem Description
Additional information was received on 15-jun-2026: the patient underwent acl reconstruction of the left knee on (b)(6) 2025.On (b)(6) 2025 (7 months post-operatively), the patient noted increased swelling and a nodule beneath the tibial incision.Due to persistent symptoms, further evaluation was performed on (b)(6) 2025.Mri obtained on (b)(6) 2025 demonstrated tibial tunnel cysts with a 2.3 cm multilocular pretibial cystic lesion.During the revision procedure on (b)(6) 2026, excision of the previously implanted ar-4020c-10 fastthread biocomposite interference screw (10 x 20 mm) and cystic channels was performed with subsequent bone grafting.Intraoperatively, catabolic tissue was noted within the tibial tunnel.
 
Additional Manufacturer Narrative
Additional information: b5, g3.

Brand Name
Ø10X 20MM BC IF SCRW, VENTED
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
8009337001-73216
MDR Report Key24315953
Report Number1220246-2026-00536
Device Sequence Number14668358
Product Code MAI
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberØ10X 20MM BC IF SCRW, VENTED
Device Catalogue NumberAR-4020C-10
Device Lot Number15404840
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer03/23/2026
06/15/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/25/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown